Alert archive / California / High Wind Warnings in 2023

High Wind Warning 9, NWS San Diego, CA

April 2, 2023Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind warning at Apr 2, 2023, 2:55 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 3, 2023, 5:00 AM PDT. It was in force for 18 hr. 32 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2023, 2:55 AM PDT (09:55 UTC)
In effect from
Apr 3, 2023, 5:00 AM PDT
Expired
Apr 3, 2023, 11:00 PM PDT
In force
18 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 7:10 AM PDTNON-TSTM WND GST 697 W Desert Hot Springs, CAMESONET STATION 015SE WHITEWATER (SCE1015).
Apr 3, 8:30 AM PDTNON-TSTM WND GST 606 Wsw Desert Hot Spring, CAMESONET STATION SE415 N PALM SPRINGS (SCE415).
Apr 3, 9:00 AM PDTNON-TSTM WND GST 627 Ene Mt San Jacinto, CAMESONET STATION SE586 WHITEWATER SOUTH (SCE586).
Apr 3, 9:50 AM PDTNON-TSTM WND GST 566 Ne Mt San Jacinto, CAMESONET STATION SE353 BANNING PASS (SCE353).
Apr 3, 9:50 AM PDTNON-TSTM WND GST 652 Nne Julian, CAMESONET STATION VCMSD VOLCAN MOUNTAIN (SDGE).
Apr 3, 9:50 AM PDTNON-TSTM WND GST 737 Ene Cabazon, CAMESONET STATION WWAC1 WHITEWATER RAWS.
Apr 3, 9:51 AM PDTNON-TSTM WND GST 8630 Ssw Trona, CARED MOUNTAIN RAWS SENSOR IN CALIFORNIA MEASURED GUSTS IN EXCESS OF 58 MPH FROM 0951 TO 1751. PEAK GUST 86 AT 1551.
Apr 3, 10:04 AM PDTNON-TSTM WND GST 624 Sse Yermo, CADAGGETT ASOS SENSOR IN CALIFORNIA MEASURED GUSTS IN EXCESS OF 58 MPH FROM 1004 TO 1545. PEAK GUST 62 AT 1020.
Apr 3, 11:10 AM PDTNON-TSTM WND GST 575 Sse Lucerne Valley, CAMESONET STATION SE262 LUCERNE VALLEY (SCE262).
Apr 3, 11:50 AM PDTNON-TSTM WND GST 636 Ene Cabazon, CAMESONET STATION 289SE WHITEWATER (289SCE).
Apr 3, 11:58 AM PDTNON-TSTM WND GST 584 Ene Fort Irwin, CABICYCLE LAKE ASOS SENSOR IN CALIFORNIA MEASURED GUSTS IN EXCESS OF 58 MPH FROM 1158 TO 1358 PDT. PEAK GUST 58 AT 1158.
Apr 3, 12:00 PM PDTNON-TSTM WND GST 667 Wsw Desert Hot Spring, CAMESONET STATION SE566 DESERT HOT SPRINGS (SCE566).
Apr 3, 12:11 PM PDTNON-TSTM WND GST 584 S Nipton, CAMOORE UPR SENSOR IN CALIFORNIA MEASURED GUSTS IN EXCESS OF 58 MPH FROM 1211 TO 1322. PEAK GUST 58 AT 1211.
Apr 3, 12:20 PM PDTNON-TSTM WND GST 737 W Desert Hot Springs, CAMESONET STATION 015SE WHITEWATER (SCE1015).
Apr 3, 12:50 PM PDTNON-TSTM WND GST 613 Sse Julian, CAMESONET STATION HRPSD HARRISON PARK (SDGE).
Apr 3, 12:52 PM PDTNON-TSTM WND GST 612 Ne Cima, CACIMA UPR SENSOR IN CALIFORNIA MEASURED GUSTS IN EXCESS OF 58 MPH FROM 1252 TO 1257. PEAK GUST 61 AT 1252.
Apr 3, 1:20 PM PDTNON-TSTM WND GST 597 Ne Mt San Jacinto, CAMESONET STATION SE581 WHITEWATER CYN (SCE581).
Apr 3, 1:21 PM PDTNON-TSTM WND GST 6310 Nne Newberry Springs, CAMANIX UPR SENSOR IN CALIFORNIA MEASURED GUSTS IN EXCESS OF 58 MPH FROM 1321 TO 1404. PEAK GUST 63 AT 1336.
Apr 3, 1:30 PM PDTDUST STORM8 Wsw Zzyzx, CAVIDEO SHOWING BLOWING DUST WITH VISIBILITY LESS THAN A QUARTER OF A MILE SOUTHWEST OF BAKER. TIME ESTIMATED BY SATELLITE.
Apr 3, 1:51 PM PDTNON-TSTM WND GST 649 Sse Cima, CAMID HILLS RAWS SENSOR IN CALIFORNIA MEASURED GUSTS IN EXCESS OF 58 MPH AT 1351. PEAK GUST 64 AT 1351.
Apr 3, 2:27 PM PDTNON-TSTM WND GST 6412 Nnw Twentynine Palms, CATWENTYNINE PALMS ASOS SENSOR IN CALIFORNIA MEASURED A PEAK WIND GUST OF 64 AT 1610.
Apr 3, 2:40 PM PDTNON-TSTM WND GST 6411 Ene Campo, CAMESONET STATION BVDSD BOULEVARD WEST (SDGE).
Apr 3, 3:20 PM PDTNON-TSTM WND GST 6710 Sse Essex, CAMESONET STATION PG163 10.2 S ESSEX (PGE) GUSTED TO 67 MPH. THIS STATION EXCEEDED 58 MPH FROM 1520 TO 1620.
Apr 3, 3:37 PM PDTNON-TSTM WND GST 48Palm Springs, CAPALM SPRINGS AIRPORT.
Apr 3, 3:50 PM PDTNON-TSTM WND GST 6411 Ene Campo, CABOULEVARD WEST (SDGE).
Apr 3, 4:00 PM PDTNON-TSTM WND GST 541 Sse Cabazon, CACABAZON (SCE1010).
Apr 3, 4:20 PM PDTNON-TSTM WND GST 546 Wnw Palm Springs, CAPALM SPRINGS TRAM (SCE361).
Apr 3, 5:51 PM PDTNON-TSTM WND GST 5913 Ese Big Bear City, CABURNS CANYON.
Apr 3, 7:50 PM PDTNON-TSTM WND GST 596 Wnw Palm Springs, CAMESONET STATION SE361 PALM SPRINGS TRAM (SCE361).
Apr 3, 8:51 PM PDTNON-TSTM WND GST 6713 Ese Big Bear City, CAMESONET STATION BCNC1 BURNS CANYON.
Apr 3, 9:30 PM PDTNON-TSTM WND GST 597 E Landers, CAMESONET STATION DW7835 JOSHUA TREE GUSTED TO 58 MPH. THIS STATION EXCEEDED 58 MPH PERIODICALLY BETWEEN 1850 AND 2225.
Apr 3, 9:53 PM PDTNON-TSTM WND GST 61Palm Springs, CAASOS STATION KPSP PALM SPRINGS AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2023-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2023-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1773 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

012 
WWUS76 KSGX 020955
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
255 AM PDT Sun Apr 2 2023

CAZ055-056-058-060>062-065-022100-
/O.UPG.KSGX.HW.A.0008.230403T1200Z-230404T1200Z/
/O.NEW.KSGX.HW.W.0009.230403T1200Z-230404T1200Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert,
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
255 AM PDT Sun Apr 2 2023

...HIGH WIND WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT
TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 80 mph expected.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains, Apple and Lucerne 
  Valleys, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning.

* WHEN...From 5 AM Monday to 5 AM PDT Tuesday.

* IMPACTS...Strong winds could damage trees and other objects. 
  Travel will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds will occur Monday
  afternoon through evening...with significant blowing dust and
  sand possible in the deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ043-048-050-057-552-554-022100-
/O.NEW.KSGX.WI.Y.0028.230403T1900Z-230404T1200Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Santa Ana Mountains and Foothills-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, 
Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, 
San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, 
Fullerton, and Mission Viejo
255 AM PDT Sun Apr 2 2023

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 5 AM PDT TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts to 40 mph expected.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Santa Ana Mountains and Foothills, Orange County 
  Coastal Areas and Orange County Inland Areas.

* WHEN...From noon Monday to 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...The strongest winds will occur Monday
  afternoon and evening, especially near the coast. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JMB
4 follow-up statements
877 
WWUS76 KSGX 022122
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
222 PM PDT Sun Apr 2 2023

CAZ055-056-058-060>062-065-030600-
/O.CON.KSGX.HW.W.0009.230403T1200Z-230404T1200Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert,
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
222 PM PDT Sun Apr 2 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM MONDAY TO 5 AM
PDT TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 80 mph 
  expected.

* WHERE...San Bernardino County Mountains, Riverside County
  Mountains, San Diego County Mountains, Apple and Lucerne
  Valleys, Coachella Valley, San Diego County Deserts and San
  Gorgonio Pass Near Banning. Strongest gusts will be near the
  desert foothills and on the slopes.

* WHEN...From 5 AM Monday to 5 AM PDT Tuesday.

* IMPACTS...Strong winds could damage trees and other objects. 
  Travel will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds will occur Monday 
  afternoon through evening...with significant blowing dust and 
  sand possible in the deserts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ043-048-050-057-552-554-030600-
/O.CON.KSGX.WI.Y.0028.230403T1900Z-230404T1200Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Santa Ana Mountains and Foothills-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, 
Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, 
San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, 
Fullerton, and Mission Viejo
222 PM PDT Sun Apr 2 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 5 AM PDT
TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts of 35 to 45 mph 
  expected.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Santa Ana Mountains and Foothills, Orange County 
  Coastal Areas and Orange County Inland Areas.

* WHEN...From noon Monday to 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...The strongest winds will occur Monday 
  afternoon and evening, especially near the coast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
533 
WWUS76 KSGX 030406
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
906 PM PDT Sun Apr 2 2023

CAZ055-056-058-060>062-065-031230-
/O.CON.KSGX.HW.W.0009.230403T1200Z-230404T1200Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert,
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
906 PM PDT Sun Apr 2 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM MONDAY TO 5 AM 
TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts to 80 mph expected.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains, Apple and Lucerne 
  Valleys, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning. Strongest gusts will be near the 
  desert foothills and on the slopes.

* WHEN...From 5 AM Monday to 5 AM Tuesday.

* IMPACTS...Significant visibility reductions are likely in the
  deserts in blowing dust and sand. Strong winds could damage 
  trees and other objects. Travel will be difficult for motorists.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ043-048-050-057-552-554-031230-
/O.CON.KSGX.WI.Y.0028.230403T1900Z-230404T1200Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Santa Ana Mountains and Foothills-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, 
Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, 
San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, 
Fullerton, and Mission Viejo
906 PM PDT Sun Apr 2 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 5 AM 
TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts of 35 to 45 mph 
  expected.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Santa Ana Mountains and Foothills, Orange County 
  Coastal Areas and Orange County Inland Areas.

* WHEN...From noon Monday to 5 AM Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

* ADDITIONAL DETAILS...The strongest winds will occur Monday
  afternoon and evening near the coast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
654 
WWUS76 KSGX 030909
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
209 AM PDT Mon Apr 3 2023

CAZ055-056-058-060>062-065-032300-
/O.EXT.KSGX.HW.W.0009.230403T1200Z-230404T0600Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert,
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
209 AM PDT Mon Apr 3 2023

...HIGH WIND WARNING NOW IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 11 PM PDT THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts to 75 mph expected.

* WHERE...San Bernardino County Mountains, Riverside County
  Mountains, San Diego County Mountains, Apple and Lucerne
  Valleys, Coachella Valley, San Diego County Deserts and San
  Gorgonio Pass Near Banning. The strongest winds will be along
  and near the desert slopes of the mountains.

* WHEN...From 5 AM early this morning to 11 PM PDT this evening.

* IMPACTS...Strong winds could damage trees and other objects. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ048-050-032300-
/O.NEW.KSGX.FR.Y.0009.230404T0800Z-230404T1500Z/
/O.EXT.KSGX.WI.Y.0028.230403T1900Z-230404T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, and Poway
209 AM PDT Mon Apr 3 2023

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS
EVENING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT TUESDAY...

* WHAT...For the Wind Advisory, west winds 15 to 25 mph with gusts
  to 40 mph expected. For the Frost Advisory, temperatures as low
  as 33 will result in frost formation.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire and San Diego County Valleys.

* WHEN...For the Wind Advisory, from noon today to 11 PM PDT 
  this evening. For the Frost Advisory, from 1 AM to 8 AM PDT 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost could kill sensitive outdoor vegetation if left 
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

CAZ043-057-552-554-032300-
/O.EXT.KSGX.WI.Y.0028.230403T1900Z-230404T1000Z/
San Diego County Coastal Areas-Santa Ana Mountains and Foothills-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Huntington Beach, 
Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana,
Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
209 AM PDT Mon Apr 3 2023

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 AM PDT
TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph 
  expected.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Santa Ana Mountains and Foothills, Orange County 
  Coastal Areas and Orange County Inland Areas.

* WHEN...From noon today to 3 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
898 
WWUS76 KSGX 032024
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
124 PM PDT Mon Apr 3 2023

CAZ055-056-058-060>062-065-040545-
/O.CON.KSGX.HW.W.0009.000000T0000Z-230404T0600Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert,
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
124 PM PDT Mon Apr 3 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...West winds 35 to 45 mph with gusts to 75 mph expected.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains, Apple and Lucerne 
  Valleys, Coachella Valley, San Diego County Deserts and San 
  Gorgonio Pass Near Banning. The strongest winds will be along 
  and near the desert slopes of the mountains.

* WHEN...Through 11 PM PDT this evening.

* IMPACTS...Strong winds could damage trees and other objects. 
  Travel will be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust could reduce
  visibility at times. Sudden, gusty cross-winds could be
  hazardous for high-profile vehicles

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ048-050-040545-
/O.CON.KSGX.WI.Y.0028.000000T0000Z-230404T0600Z/
/O.CON.KSGX.FR.Y.0009.230404T0800Z-230404T1500Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, and Poway
124 PM PDT Mon Apr 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT
TUESDAY...

* WHAT...For the Wind Advisory, west winds 15 to 25 mph with gusts
  to 40 mph expected. For the Frost Advisory, temperatures from 30
  to 36 degrees will result in frost formation.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire and San Diego County Valleys.

* WHEN...For the Wind Advisory, from noon today to 11 PM PDT 
  this evening. For the Frost Advisory, from 1 AM to 8 AM PDT 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and. Frost could kill sensitive
  outdoor vegetation if left unprotected.

* ADDITIONAL DETAILS...The cold weather will persist through
  Tuesday, possibly setting up another night of frost into
  Wednesday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

CAZ043-057-552-554-040545-
/O.CON.KSGX.WI.Y.0028.000000T0000Z-230404T1000Z/
San Diego County Coastal Areas-Santa Ana Mountains and Foothills-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Huntington Beach, 
Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana,
Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
124 PM PDT Mon Apr 3 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph 
  expected.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Santa Ana Mountains and Foothills, Orange County 
  Coastal Areas and Orange County Inland Areas.

* WHEN...Through 3 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Apr 1, 9:15 PM PDT, 5 hours 40 minutes earlier.

Area forecast discussion, Apr 1, 9:15 PM PDT, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
915 PM PDT Sat Apr 1 2023

.SYNOPSIS...
Dry weather Sunday will be followed by a windy and much colder day
Monday when a trough moves across California. Scattered light
showers are possible over and west of the mountains in the rapidly
deepening marine layer Monday, but the biggest impact will be the
strong winds and the cold. High Wind Watches are in effect over the
mountains and deserts Monday. After a very cold night Monday night,
temperatures will gradually increase each day Tuesday through
Saturday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Highlights:

** Strong winds will impact Southern California Monday. A High Wind
   Watch in effect for the mountains/deserts.

** Very cold Monday with temperatures 10-25 degrees below average.

Saturday was a day of sun and temperatures closer to average than
they have been for a while. Highs ranged from 64-68 in the coastal
zones, were in the 70s in the valleys, the 50s in the mountains, 60s
in the high desert, and the low 80s in the low deserts. Sunday will
be a little cooler west of the mountains as marine air and areas of
low clouds move inland through the day. The mountain and deserts
will be a degree or two warmer under generally sunny skies.

On Monday afternoon, a deep cold trough will race down the
California interior on a powerful jet. The 500 mb height fields with
this storm will be close to 3 standard anomalies below the norm over
all of San Bernardino County. Highs Monday will only be in the 50s
west of the mountains, the 30s in the mountains, the 40s in the high
desert, and the 60s in the lower deserts.

The winds Monday will be a much greater impact than the cold. WRF
850 mb winds of 50-60 kts are forecast over the mountains and
deserts Monday afternoon when the powerful mid-level jet tracks
directly overhead. Cresting mountain waves down the lee slopes into
the Coachella Valley and the Anza-Borrego Desert may be particularly
strong and potentially damaging. The High Deserts will also see very
strong winds. Visibility restrictions will be very low at times in
blowing dust and sand.

Coastal and Valley areas will also be windy Monday afternoon with
gusts of 30-40 mph. Wind Advisories may be needed.

Scattered light showers will pop up over and west of the mountains
Monday, but precipitation amounts will be light, ranging from Trace
amounts to 0.10" in the coastal and valley areas. Higher amounts up
to 0.20" are possible on the west and southwest facing mountain
slopes.

The shortwave trough moves east Tuesday and Wednesday, but the
longwave trough lingers over the West. Heights increase next week
and temperatures will slowly increase each day. By the weekend the
highs will be above average as a 500 mb ridge over the eastern
Pacific moves over the West Coast.

&&

.AVIATION...
020300Z...Patchy low clouds currently along the coast will continue
to increase in coverage tonight, with bases 1000-1500 feet MSL,
spreading into the western valleys. Clouds scattering 16-18Z, with
mostly clear skies expected through Sunday afternoon. Low clouds
will quickly redevelop after 02Z Monday, with bases 1500-2000 feet
MSL, spreading into the coastal mountain slopes Sunday night.

West winds will become gusty over and east of the mountains
beginning Sunday evening, with gusts 40-50 kts. Strongest winds will
be over ridgelines, below passes, and through wind-prone canyons.
Moderate to strong up/downdrafts and LLWS expected over/east of the
mountains. Stronger winds in store for Monday.

&&

.MARINE...
No hazardous marine conditions through Sunday morning. Winds
strengthen from the northwest Sunday afternoon and evening with
gusts around 20 kt near San Clemente Island. Gale force west-
northwest winds and large, rough seas are expected Monday and
Tuesday. A Gale Watch is in effect for all of the coastal waters.
Gusts of 35-40 kt are possible Monday morning through early Tuesday
morning, lowering to 20-25 kt for the remainder of Tuesday into
Wednesday morning.

&&

.BEACHES...
Large, short-period west northwest swells will bring elevated to
high surf conditions for Monday into early Tuesday. Surf of 5-7 feet
expected, with higher surf of 8-10 feet possible on exposed west-
facing beaches in San Diego County.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Watch from late Sunday night through late Monday night
     for Apple and Lucerne Valleys-Coachella Valley-Riverside
     County Mountains-San Bernardino County Mountains-San Diego
     County Deserts-San Diego County Mountains-San Gorgonio Pass
     Near Banning.

PZ...Gale Watch from late Sunday night through late Monday night for
     Coastal Waters from San Mateo Point to the Mexican Border
     and out to 30 nm-Waters from San Mateo Point to the Mexican
     Border Extending 30 to 60 nm out including San Clemente
     Island.
&&

PUBLIC...Moede
AVIATION/MARINE/BEACHES...Connolly

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:55 AM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego48 hr
Apr 2, 12:25 PM PDTGale WarningSGX37 hr
Apr 2, 12:28 PM PDTHigh Surf AdvisorySGXOrange, San Diego47 hr

Nearby

High Wind Warnings in California, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.